Illinois, 2003Damaging Wind in Illinois, August 26, 2003
August 26, 2003 · NWS ILX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 26, 1:30 PM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT TUE AUG 26 2003
SEVERAL FORECAST PROBLEMS TO DEAL WITH DURING THE NEXT WEEK.
MAIN FORECAST PROBLEM NEXT 24 HOURS IS WEAK FRONTAL BOUNDARY THAT IS
SAGGING SOUTH OVER SOUTHERN WISCONSIN AS OF 19Z. ALSO...PREFRONTAL
TROF EXTENDS FROM CHICAGO AREA SOUTHWESTWARD INTO SERN IA. ACTIVITY
THAT FIRED ALONG THIS BOUNDARY IN THE CHICAGO AREA HAS MOVED INTO
INDIANA THIS AFTERNOON. REST OF IL REMAINS DRY AND HOT WITH LITTLE
IN THE WAY OF CLOUDS.
MODELS ARE HANDLING THIS SYSTEM PRETTY WELL AND WENT WITH A BLEND OF
ETA/GFS. FRONT TO CONTINUE MOVING SOUTH AND WILL MOVE INTO CWA AFTER
00Z. WEAK S/W OVER KS AND NWRN MO TO MOVE ALONG BONDARY INTO IL THIS
EVENING...BUT WITH WAVE WEAKENING...LOSS OF DAYTIME HEATING AND
MOISTURE RATHER LIMITED...LOWERED LIKELY POPS BACK INTO CHANCE
CATAGORY ALONG AND N OF I-70. PCPN TO SPREAD SOUTH OF I-70 AFTER
MIDNIGHT.
BOUNDARY STALLS OVER SRN IL ON WEDNESDAY AND UNCERTAINTY OF WHERE IT
WILL STALL AT...KEPT CHANCE POPS OVER ALL OF CWA ALL DAY...BEFORE
TAPERING OFF WEDNESDAY EVENING.
A BREAK IN THE PRECIPITATION ON THURSDAY STILL A GOOD BET...EVEN
WITH BOUNDARY MOVING BACK NORTH OVER CWA AS A WARM FRONT. FEEL THAT
MORE SIGNIFICANT DYNAMICS WILL BE WITH NEXT FRONTAL SYSTEM THAT WILL
DEVELOP OVER THE NORTHERN PLAINS AND APPROACH IL THURSDAY EVENING.
RWS/TRWS TO CONTINUE OVER CWA THURSDAY NIGHT AND FRIDAY UNTIL FRONT
MOVES INTO SRN IL LATE FRIDAY NIGHT. BUT CHANGES ARE IN STORE FOR
THE FORECAST FOR SATURDAY AND EARLY SUNDAY. GFS...MRF AND CANADIAN
CONTINUE TO SHOW MAIN UPPER LEVEL TROF SWINGING THRU MIDWEST
SATURDAY...CAUSING BOUNDARY TO MOVE BACK INTO CWA WITH ANOTHER ROUND
OF PCPN DURING THE DAY SATURDAY...CONTINUING SATURDAY NIGHT...BEFORE
EXITING SUNDAY MORNING. ADDED CHANCE POPS TO ALL OF CWA FOR THIS
TIME PERIOD. THEN CWA FINALLY DRIES OUT AND COOLS OFF FOR THE REST
OF THE HOLIDAY WEEKEND.
AS FOR TEMPS...MADE MINOR ADJUSTMENTS TO GOING TEMPS. HOTEST DAY WAS
TODAY...BUT WILL STILL SEE WARM TEMPS WEDNESDAY AND
THURSDAY...BEFORE DROPPING INTO THE 70S AND LOWER 80S FOR THE
WEEKEND.
ISC GRIDS SENT EARLIER.
.ILX...NONE.
BYRD
Hazardous weather outlook, Aug 26, 10:21 AM CST, 8 hours 54 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY ALONG AND NORTH OF I-70. THE MAIN SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS IS A RESULT OF A
FRONTAL BOUNDARY MOVING SOUTH INTO CENTRAL ILLINOIS AND COLLIDING
WITH A VERY UNSTABLE AIR MASS.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT LATER TODAY AND
OVERNIGHT...THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MIDDLE
90S AND DEW POINT TEMPERATURES FROM 70 TO 75 DEGREES...WILL DRIVE HEAT
INDEX VALUES TO NEAR 105 DEGREES IN A FEW LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE ANOTHER THREAT FOR SCATTERED THUNDERSTORMS ACROSS
PARTS OF CENTRAL ILLINOIS ON WEDNESDAY AS THE FRONTAL BOUNDARY
REMAINS CLOSE TO THE STATE. AT THIS TIME...IT APPEARS THE SEVERE
WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LIMITED DURING THE
DAY. A STRONG COLD FRONT IS FORECAST TO PUSH ACROSS THE REGION LATE
THURSDAY INTO FRIDAY...BRINGING WITH IT ANOTHER THREAT FOR MORE
ORGANIZED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
IT APPEARS THE PRIMARY THREAT TIME WOULD BE FROM 3 TO 8 PM IN AREAS
ALONG AND NORTH OF INTERSTATE 72...WITH LOCATIONS TO THE SOUTH OF
INTERSTATE SEEING THE ACTIVITY BETWEEN 800 PM AND MIDNIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE
INFORMATION...IS AVAILABLE ON THE INTERNET AT:
HTTP://WWW.CRH.NOAA.GOV/ILX
PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE.
BARNES
Thunderstorm Wind, Schuyler
- When
- August 26, 7:15 PM CST
- Where
- Schuyler County, Camden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -90.767
Several large tree limbs were blown down. A couple of the limbs fell onto power lines, pulling them down as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 26, 20033 deaths · $50,000 · 1 event
- Hail and Damaging Winds in Texas, August 26, 20031 death · 4 injured · $632,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Maryland, August 26, 2003$771,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 26, 2003$601,000 · 61 kt wind · 26 events
- Flash Flood in California, August 26, 2003$500,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, August 26, 2003$231,000 · 60 kt wind · 9 events
- Damaging Winds in Ohio, August 26, 2003$83,000 · 60 kt wind · 10 events
- Tornado and Hail in Indiana, August 26, 2003$10,000 · F1 · 29 events
- Flash Flood in Pennsylvania, August 26, 2003$110,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2003$65,000 · 56 kt wind · 10 events
- Flash Flood in California, August 26, 2003$100,000 · 1 event
- Damaging Wind in Missouri, August 26, 2003$75,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377529.